77-year-old female admitted with Congestive Heart Failure, and a past medical history of an Acute MI, four to six months prior to admission date. She had been taking Lasix 40mg po BID and Cardizem 30 mg TID.
As a nurse In report, you heard that her last O2 saturation was 77% on 3 liters via nasal cannula. Vital signs- afebrile, HR 108, RR 22, BP 148/88. She had an IV of D5W at KVO, the EKG was done and it showed Sinus Tachycardia with PVCs.
By the time you got out of report, labs were on the chart, cardiac enzymes were negative, BNP 200, Na 140, K 2.0. Also ABGs were drawn and showed a pH of 7.32, paO2 =55, CO2=48.
After report you went ahead and started my assessment. She was resting comfortably, but as she talked she did get short of breath. She complained it felt like her heart was beating too fast. You checked orders. I noticed there were new orders to be carried out.
Ordered: Digoxin 0.5mg IVP now, follow up in 6 hours with an additional Dig 0.25mg IV. Then in six hours from that time another Dig 0.125 mg IV then she was to be on a daily dose of Dig 0.25 mg IV.
what would you do in this situation based on what little assessment data has given. What concerns you about the assessment data? What does it indicate? (Don’t forgot to address the lab results)
What classification is Digoxin? What is the action of Digoxin? Why is a loading dose given? How do you determine if the dosage of Digoxin is right for this patient? What nursing considerations are there with giving Digoxin?
What are three appropriate nursing diagnoses and patient goals for this patient?